MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SOLO2 CATHETER WITH TIP LOCATION SYSTEM (TLS) STYLET 4F BASIC TRAY WIT; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS POWERPICC SOLO2 CATHETER WITH TIP LOCATION SYSTEM (TLS) STYLET 4F BASIC TRAY WIT; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Catalog Number 9194118
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/16/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) of rezf1173 showed no other similar product complaint(s) from this lot number.Device not returned.
 
Event or Problem Description
It was reported that the customer accessed the right basilica vein and attempted to advance the wire.They were able to advance it 15cm then apparently met resistance.They were apparently unable to remove the wire.A dermatotomy was performed.The introducer was inserted to the point of resistance and then they were able to remove the wire.They reported a knot in the wire.
 
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the reported incident of a knot in the guidewire was confirmed, but the exact cause of the complaint is unknown.The guidewire was received with an overhand knot in the floppy coiled end of the wire.The knot was located 0.3cm from the distal tip of the wire.A microscopic examination of the guidewire revealed residue on the coil wire at the knot.A tactual investigation revealed that the coil wire was intact over the core wire.It was reported that the guidewire met resistance after accessing the right basilica vein.It is possible that the wire inadvertently folded over itself and was twisted into a knot within the vein.No manufacturing related defects were noted on the complaint sample.No further action is required because the complainant event could not be related to a deficiency in product manufacture or deficiency while under correct product use.

Brand Name
POWERPICC SOLO2 CATHETER WITH TIP LOCATION SYSTEM (TLS) STYLET 4F BASIC TRAY WIT
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key5391700
Report Number3006260740-2016-00006
Device Sequence Number10888901
Product Code LJS
UDI-Device Identifier00801741028618
UDI-Public(01)00801741028618(17)161228(10)REZF1173
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Followup
Report Date (Section B) 01/04/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/28/2016
Device Catalogue Number9194118
Device Lot NumberREZF1173
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2016
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/26/2016
Supplement Report FDA Received Date04/20/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1